Aa
A
A
Close
Blank
Avatar universal
migraines and Topamax
I am 47 and have suffered from migraines and headaches for about 6 years.  The only thing that helped was Topamax. I used it about 6 years ago for about 2-3 months. Unfortunately, it made me extremely nauseous and my hair started to fall out.  I am so desperate for relief that I asked my doctor to try it again, but at a lower dosage.  The first day I took 25 mg and felt Like I had "morning sickness" all day.  I am supposed to gradually increase to 200 mg by the end of the month.  Will the nausea ever go away?  Is there something I could eat or vitamin to take to prevent this?  it took away my headaches when I was on it years ago.  I want to be headache free, but not sick 24/7.  Any thoughts, my doctor really couldn't answer these questions.  Thank you!
Cancel
4 Answers
4 Answers
Page 1 of 1
Avatar universal
I had severe nausea with topamax. I had to use antinausea meds


In the winter hydroxozine helped and in the summer I had to use zofran.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I never experienced nausea with Topamax but i did experience many other side effects. It definitely cleared the migraines the best. However, over time and with the increase dose of 200 mg eventually I became aphasic, unable to recall recent events, numbness in my extremities and eventually lost my job due to the neurological symtoms. Now i am on Inderal or propranolol which is a beta blocker and only 80 mg and it helps the headaches without the side effects. Talk to your doctor and suggest it.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
There are many other daily preventative migraine meds.  If you can't control the nausea, e.g. with Zofran, why don't you try a different one?.  If none of the other preventative meds helped in the past, then you would be an excellent candidate for being helped by Botox injections.  It usually works on people like this.  If the Botox doesn't work, then you probably need a larger dose.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
3103588 tn?1348699262
I took Topamax and it made me suicidal. Now I don't take anything because I'm scared of the affects.
Comment
Cancel
3103588 tn?1348699262
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
620923 tn?1452919248
Blank
Allentown, PA
144586 tn?1284669764
Blank
7530528 tn?1428275172
Blank
TX
1780921 tn?1462244109
Blank
Queen Creek, AZ